Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Springfield, MO

April 7, 2013Bourbon County, Kansas; Barton County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2013, 5:24 PM CDT for Bourbon County, Kansas; Barton County, Vernon County, Missouri. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2013, 5:24 PM CDT (22:24 UTC)
Expired
Apr 7, 2013, 6:15 PM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Bourbon County, KS, Barton County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 5:25 PM CDTHAIL 2Fort Scott, KSHEN EGG TO TENNIS BALL SIZED HAIL REPORTED IN FORT SCOTT, KANSAS
Apr 7, 5:25 PM CDTHAIL 2.5Fort Scott, KSHEN EGG TO TENNIS BALL SIZED HAIL REPORTED IN FORT SCOTT, KANSAS. CORRECTED SIZE TO TENNIS BALL TWO AND A HALF INCHES.
Apr 7, 5:29 PM CDTHAIL 1.75Fort Scott, KSPOLICE DEPARTMENT REPORTED IN FORT SCOTT
Apr 7, 6:01 PM CDTHAIL 1.52 S Nevada, MOHIGHWAY BB COVERED BY HAIL. DELAYED REPORT.
Apr 7, 6:07 PM CDTHAIL 1.755 S Nevada, MOREPORTED OF BREAKING WINDOWS
Apr 7, 6:12 PM CDTHAIL 1.75Sheldon, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 2:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS53 KSGF 072224
SVRSGF
KSC011-MOC011-217-072315-
/O.NEW.KSGF.SV.W.0027.130407T2224Z-130407T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT SUN APR 7 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOURBON COUNTY IN SOUTHEAST KANSAS...
  NORTHERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 615 PM CDT

* AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
  SCOTT...AND MOVING EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. GOLF BALL SIZED HAIL WAS REPORTED IN     
  UNIONTOWN KANSAS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BRONAUGH...DEERFIELD...FORT SCOTT...GARLAND...HAMMOND...HANNON...
  HARWOOD...HORTON...MILO...MONTEVALLO...MOUNDVILLE...NEVADA...
  OSKALOOSA...PAWNEE STATION...RICHARDS...SHELDON...STOTESBURY AND   
  WALKER. 

  THIS SEVERE THUNDERSTORM WARNING REPLACES THE ONE PREVIOUSLY OUT   
  FOR BOURBON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3799 9470 3800 9406 3758 9408 3763 9461
      3767 9462 3767 9479 3768 9481
TIME...MOT...LOC 2223Z 277DEG 32KT 3783 9475

HAIL...1.75IN
WIND...60MPH

$$

COLUCCI/WISE
3 follow-up statements
804 
WWUS53 KSGF 072232
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT SUN APR 7 2013

KSC011-MOC011-217-072315-
/O.CON.KSGF.SV.W.0027.000000T0000Z-130407T2315Z/
BOURBON KS-BARTON MO-VERNON MO-
532 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON...
NORTHERN BARTON AND EASTERN BOURBON COUNTIES UNTIL 615 PM CDT...

AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT SCOTT...
AND MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT REPORTED GOLF BALL SIZED HAIL IN FORT SCOTT 
KANSAS. GOLF BALL SIZED HAIL WAS ALSO REPORTED IN UNIONTOWN KANSAS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...FORT SCOTT...GARLAND...HAMMOND...HANNON...
HARWOOD...HORTON...MILO...MONTEVALLO...MOUNDVILLE...NEVADA...
OSKALOOSA...PAWNEE STATION...RICHARDS...SHELDON...STOTESBURY AND
WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3799 9470 3800 9406 3758 9408 3763 9461
      3767 9462 3767 9479 3768 9481
TIME...MOT...LOC 2230Z 277DEG 32KT 3782 9467

HAIL...1.75IN
WIND...60MPH

$$

COLUCCI/WISE
902 
WWUS53 KSGF 072248
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT SUN APR 7 2013

KSC011-072257-
/O.CAN.KSGF.SV.W.0027.000000T0000Z-130407T2315Z/
BOURBON KS-
548 PM CDT SUN APR 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOURBON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3799 9462 3800 9406 3758 9408 3763 9461
      3767 9462
TIME...MOT...LOC 2247Z 279DEG 31KT 3779 9448

$$

MOC011-217-072315-
/O.CON.KSGF.SV.W.0027.000000T0000Z-130407T2315Z/
BARTON MO-VERNON MO-
548 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON AND
NORTHERN BARTON COUNTIES UNTIL 615 PM CDT...

AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
NEVADA...AND MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT HAS REPORTED GOLF BALL SIZED HAIL IN FORT 
SCOTT KANSAS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...HANNON...HARWOOD...HORTON...MILO...
MONTEVALLO...MOUNDVILLE...NEVADA...OSKALOOSA...RICHARDS...SHELDON...
STOTESBURY AND WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3799 9462 3800 9406 3758 9408 3763 9461
      3767 9462
TIME...MOT...LOC 2247Z 279DEG 31KT 3779 9448

HAIL...1.75IN
WIND...60MPH

$$

COLUCCI/WISE
667 
WWUS53 KSGF 072258
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT SUN APR 7 2013

MOC011-217-072315-
/O.CON.KSGF.SV.W.0027.000000T0000Z-130407T2315Z/
BARTON MO-VERNON MO-
558 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON AND
NORTHERN BARTON COUNTIES UNTIL 615 PM CDT...

AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEVADA...AND
MOVING EAST AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT HAS REPORTED GOLF BALL SIZED HAIL IN FORT 
SCOTT KANSAS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...HANNON...HARWOOD...HORTON...MILO...
MONTEVALLO...MOUNDVILLE...NEVADA...OSKALOOSA...RICHARDS...SHELDON...
STOTESBURY AND WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3799 9462 3800 9406 3758 9408 3763 9461
      3767 9462
TIME...MOT...LOC 2258Z 279DEG 31KT 3777 9436

HAIL...2.50IN
WIND...60MPH

$$

COLUCCI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:11 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 7, 3:11 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT SUN APR 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 310 PM CDT SUN APR 7 2013

SLOWLY BUT SURELY WE CONTINUE TO MOISTEN AND DESTABILIZE. A WEST
TO EAST DEWPOINT BOUNDARY HAS POSITIONED ITSELF FROM SOUTHEASTERN
KANSAS INTO SOUTHWESTERN MISSOURI...AND THIS BOUNDARY WILL NEED TO
BE MONITORED FOR SHOWER AND THUNDERSTORM DEVELOPMENT HEADING INTO
LATE THIS AFTERNOON AND THIS EVENING. ACCORDING TO LAPS DATA...
MLCAPE HAS RISEN TO BETWEEN 1000 AND 1500 J/KG ALONG AND WEST OF A
LINE FROM FORT SCOTT KANSAS TO SPRINGFIELD AND BRANSON MISSOURI
WITH LITTLE IN THE WAY OF INHIBITION. MUCAPE HAS RISEN TO BETWEEN
1500 AND 2000 J/KG ACROSS THE SEVERE THUNDERSTORM WATCH AREA...
WHICH IS ROUGHLY ALONG AND NORTH OF HWY 60 AND ALONG AND WEST OF
HWY 65.

A CLUSTER OF STORMS THAT INITIATED IN THE VICINITY OF WICHITA
EARLY THIS AFTERNOON IS HEADING EAST. THESE CELLS HAVE SHOWN
SUPERCELL CHARACTERISTICS AS WELL AS SPLITTING TENDENCIES. THIS
CLUSTER SHOULD CONTINUE TO GENERALLY MOVE EAST WITH ADDITIONAL...
ISOLATED CELL DEVELOPMENT POSSIBLE NEAR THE DEWPOINT "FRONT." AS
HAS BEEN ADVERTISED...HAIL WILL BE THE MAIN RISK...WITH UP TO
QUARTER/PING PONG BALL SIZED STONES POSSIBLE WITH THE STRONGEST
CELLS. THERE IS A LOCALIZED RISK FOR WIND DAMAGE.

SHOWER/THUNDERSTORM ACTIVITY WILL GENERALLY FOCUS MORE ACROSS THE
NORTHERN THIRD OR SO OF THE OUTLOOK AREA AS WE HEAD INTO THE
EVENING HOURS (HWY 54 CORRIDOR). CANNOT RULE OUT A DECAYING
THUNDERSTORM COMPLEX ENTERING FROM THE WEST OVERNIGHT...HOWEVER
THE LOSS OF INSTABILITY WILL RESULT IN THIS SYSTEM DISINTEGRATING
OVER THE AREA BY SUNRISE MONDAY.

MONDAY AND MONDAY NIGHT LARGELY LOOK QUIET. ELEVATED MIXED
LAYER/CAP WILL OVERSPREAD THE REGION AND SHIFT A SURFACE BOUNDARY
WELL TO OUR NORTH. CANNOT RULE OUT A ROGUE SHOWER OR STORM...
PARTICULARLY OVER CENTRAL MISSOURI...BUT MOST LOCATIONS SHOULD
REMAIN ON THE DRY SIDE. SHOULD SEE AN APPRECIABLE INCREASE IN
STRATUS LATE TONIGHT AND THIS WILL LIKELY STICK AROUND MOST OF
MONDAY INTO MONDAY NIGHT. TEMPERATURES WILL REMAIN MILD WITH 50S
FOR LOWS AND LOW 70S FOR HIGHS...ANY BREAKS IN THE OVERCAST COULD
YIELD A FEW MORE DEGREES OF WARMING MONDAY AFTERNOON.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 310 PM CDT SUN APR 7 2013

TUESDAY EVENING THROUGH WEDNESDAY IS LOOKING MORE AND MORE
INTERESTING FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS
ESPECIALLY AREAS WEST OF HIGHWAY 65 WHERE SPC HAS PORTIONS OF THE
AREA IN A HATCHED SHADED OUTLOOK ON DAY 3 ALONG WITH THE ENTIRE
AREA IN A SLIGHT RISK. FOR THE MOST PART...DURING THE DAY ON
TUESDAY WILL BE QUIET WITH A STRONG CAP AROUND 800 MB KEEPING ANY
CONVECTION FROM DEVELOPING. DEWPOINTS WILL BE IN THE LOWER 60S
WITH HIGHS REACHING THE MIDDLE 70S. A WARM AND MUGGY SPRING-LIKE
DAY.

A SURFACE LOW WILL DEVELOP NEAR THE KANSAS AND OKLAHOMA BORDER
TUESDAY AFTERNOON ALONG WITH A SHARP DRYLINE. THIS AREA WILL BE
THE MAIN FOCUS FOR CONVECTION DEVELOPMENT BY LATE TUESDAY
AFTERNOON. THE GFS AND NAM ALONG WITH HIRES 4KM WRF SUGGEST A
PREFRONTAL TROUGH AREA OF CONVECTION WILL BEGIN TO DEVELOP BY
TUESDAY EVENING FROM EASTERN OKLAHOMA INTO WESTERN MISSOURI. IF
THIS AREA DOES MATERIALIZE AND BREAK THE CAP...SEVERE STORMS WILL
BE LIKELY WITH SOME SUPERCELL POTENTIAL EARLY IN THE EVENING
ACROSS SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS. CAPE VALUES
WILL BE APPROACHING 2000 J/KG. 0-6KM BULK SHEAR WILL BE 50 KNOTS
PLUS. 0-3KM HELICITY WILL BE NEAR 300 M2/S2. THERE IS EVEN SOME
EVIDENCE EARLY ON THE IN EVENING OF 0-1KM LOW LEVEL CAPE
APPROACHING 100 J/KG. IF ANY ROTATING CELLS CAN TAP INTO THIS
LOWER LEVEL ENERGY...WILL HAVE A THREAT OF A COUPLE OF TORNADOES
AROUND THE AREA. ALL MODES OF SEVERE WEATHER LOOK POSSIBLE WITH
MORE OF A DAMAGING WIND AND HAIL THREAT OVERNIGHT TUESDAY NIGHT.

A COLD FRONT WILL TAKE OVER THE DRYLINE SURGING SOUTHEASTWARD
OVERNIGHT. THIS WILL HELP DEVELOP THE STORMS INTO A LINEAR FASHION
OR A SQUALL LINE. THE MAIN THREAT FOR THE LATE OVERNIGHT HOURS AND
EARLY WEDNESDAY MORNING WILL BE DAMAGING WINDS AND HAIL ALONG WITH
DANGEROUS LIGHTNING AND HEAVY RAINFALL. TWO DAYS RAINFALL TOTAL QPF
THROUGH THE MID WEEK EVENT WILL BE BETWEEN 1 TO 2 INCHES WITH
ISOLATED HIGHER AMOUNTS. SATURATED GROUNDS AND ANY TRAINING OF
STORMS MAY PRODUCE AN ISOLATED FLASH FLOODING THREAT AND SOME
ELEVATED WATER LEVELS ON AREA STREAMS AND RIVERS.

THE COLD FRONT WILL MOVE THROUGH FROM WEST TO EAST WEDNESDAY
MORNING. AREAS OF THE FAR EASTERN OZARKS MAY DESTABILIZED JUST
ENOUGH BY MIDDAY AHEAD OF THE FRONT WITH A SLIGHT RISK FOR
ADDITIONAL SEVERE STORMS MOVING OFF INTO SOUTHEAST MISSOURI. RAIN
WILL END FROM WEST TO EAST WEDNESDAY EVENING. THE TROUGH SWINGS
THROUGH ON THURSDAY WITH MUCH COLDER TEMPERATURES FOR A COUPLE OF
DAYS. THE TROUGH LIFTS OUT BY THE END OF THE WEEK WITH MODERATING
TEMPERATURES. ANOTHER WEAK DISTURBANCE IN THE FLOW MAY BRING A
FEW SHOWERS OVER THE WEEKEND WITH TEMPERATURES AROUND NORMAL FOR
THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1241 PM CDT SUN APR 7 2013

FOR THE 18Z TAFS (JLN/SGF/BBG)...PRIMARY FORECAST CONCERN IS THE
POTENTIAL FOR SCATTERED THUNDERSTORMS FROM THE MIDDLE OF THIS
AFTERNOON THROUGH THIS EVENING. CONFIDENCE IN EXACT COVERAGE IS
STILL LOW...AND HAVE OPTED TO USE VCTS AT JLN AND SGF FOR THE TIME
BEING UNTIL CONFIDENCE INCREASES. HAVE KEPT BBG DRY FOR NOW...AN
ISOLATED SHOWER OR STORM CANNOT BE RULED OUT HERE...HOWEVER IT
APPEARS THE BETTER OPPORTUNITY FOR ACTIVITY WILL BE TO THE
NORTHWEST OF THE BBG AERODROME. CHANCES FOR STORMS WILL PERSIST
THROUGH THIS EVENING...WITH THE FOCUSING LIFTING NORTH OF THE
AERODROMES OVERNIGHT TONIGHT. LOW LEVEL WIND SHEAR WILL BE
PREVALENT TONIGHT AS A MODERATE LOW LEVEL JET SPREADS OVER THE
REGION. LAMP AS WELL AS MAV/MET MOS GUIDANCE CONTINUE TO HINT AT
IFR CIG DEVELOPMENT AT ALL TAF SITES THIS EVENING AND PERSISTING
INTO MONDAY. UPSTREAM OBS IN OKLAHOMA DID FLIRT WITH IFR STRATUS
AT TIMES...THOUGH NOT QUITE READY TO BITE OFF ON WIDESPREAD IFR
AFTER LOOKING AT THE SREF PROBABILITIES. HAVE MAINTAINED
DEVELOPMENT OF LOW END MVFR CIGS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...GAGAN
LONG TERM...GRIFFIN
AVIATION...GAGAN
Hazardous weather outlook, Apr 7, 3:29 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT SUN APR 7 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
329 PM CDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ACROSS SOUTHEASTERN
  KANSAS WILL MOVE EASTWARD INTO PORTIONS OF EXTREME SOUTHEASTERN
  KANSAS ROUGHLY AFTER 5 PM. ADDITIONAL ISOLATED TO WIDELY
  SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE FROM EXTREME
  SOUTHEASTERN KANSAS INTO PORTIONS OF SOUTHWESTERN MISSOURI
  THROUGH THIS EVENING. SOME OF THESE STORMS...MAINLY NORTH AND
  WEST OF A JOPLIN TO SPRINGFIELD TO LAKE OF THE OZARKS
  LINE...COULD BECOME SEVERE WITH LARGE HAIL TO THE SIZE OF PING
  PONG BALLS AND LOCALIZED DAMAGING WINDS BEING THE PRIMARY
  THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  AN ISOLATED THUNDERSTORM IS POSSIBLE MONDAY...HOWEVER MOST
  LOCATIONS WILL REMAIN DRY AND SEVERE WEATHER IS NOT EXPECTED.

  A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS ON
  TUESDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
  KANSAS AND OKLAHOMA TUESDAY AFTERNOON...MOVE INTO WESTERN
  MISSOURI TUESDAY EVENING...AND THEN MOVE ACROSS THE ENTIRE AREA
  DURING THE OVERNIGHT HOURS INTO EARLY WEDNESDAY. ALL MODES OF
  SEVERE WEATHER ARE POSSIBLE WITH THIS SYSTEM...INCLUDING LARGE
  HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES. THERE IS ALSO
  POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM FOR EXTREME
  SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI AND AFTER 7 PM FOR
  PORTIONS OF SOUTHWEST MISSOURI ALONG AND WEST OF THE HIGHWAY 65
  CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Apr 7, 5:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             UNIONTOWN               37.85N 94.97W
04/07/2013  M1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED GOLFBALL SIZED HAIL IN UNIONTOWN

&&

MGRIFFIN
Local storm report, Apr 7, 5:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             BRONSON                 37.90N 95.07W
04/07/2013  M1.00 INCH       BOURBON            KS   LAW ENFORCEMENT

            RELAYED BY FORT SCOTT POLICE DEPT.

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:37 PM CDTSevere Thunderstorm WarningSGFBourbon53 min
Apr 7, 6:04 PM CDTSpecial Weather StatementSGFCedar56 min
Apr 7, 6:14 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon61 min
Apr 7, 6:57 PM CDTSevere Thunderstorm WarningSGFPolk63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.